Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Burlington, VT

May 27, 2011Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 27, 2011, 6:52 PM EDT for Windsor County, Vermont. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 6:52 PM EDT (22:52 UTC)
Expired
May 27, 2011, 7:32 PM EDT
In force
40 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County Windsor County, VT

The radar

The Burlington radar (KCXX), 127 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:54 PM EDTHAIL 1Quechee, VTQUARTER SIZE HAIL
May 27, 7:05 PM EDTHAIL 0.75Quechee, VTDIME SIZE HAIL
May 27, 7:06 PM EDTTSTM WND DMGHartford, VTTREES DOWN... TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WUUS51 KBTV 272252
SVRBTV
VTC027-272345-
/O.NEW.KBTV.SV.W.0030.110527T2252Z-110527T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
652 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...

* UNTIL 745 PM EDT.

* AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  SIMONSVILLE...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CAVENDISH...NORTH SPRINGFIELD...PERKINSVILLE...READING...WINDSOR...
  WEST WINDSOR...HARTLAND...SOUTH WOODSTOCK...NORTH HARTLAND...WHITE
  RIVER JUNCTION...NORWICH...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

&&

LAT...LON 4325 7281 4338 7282 4336 7276 4345 7272
      4350 7279 4359 7277 4367 7270 4371 7278
      4372 7228 4360 7233 4358 7237 4338 7241
      4336 7238 4330 7239 4323 7245 4322 7270
TIME...MOT...LOC 2252Z 216DEG 32KT 4328 7265

$$
NASH
2 follow-up statements
595 
WWUS51 KBTV 272321
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
721 PM EDT FRI MAY 27 2011

VTC027-272345-
/O.CON.KBTV.SV.W.0030.000000T0000Z-110527T2345Z/
WINDSOR VT-
721 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN WINDSOR COUNTY...

AT 720 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE 
THUNDERSTORM NEAR READING...MOVING NORTHEAST AT 35 MPH. 

THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL TO ONE INCH DIAMETER 
AND WINDS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  HARTLAND FOUR CORNERS...HARTLAND...QUEECHEE STATE PARK...QUECHEE...
  EXIT 1 I89...HARTFORD...


WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

&&

LAT...LON 4325 7281 4336 7276 4345 7272 4367 7265
      4372 7228 4360 7233 4358 7237 4338 7241
      4336 7238 4330 7239 4323 7245 4322 7270
TIME...MOT...LOC 2320Z 207DEG 30KT 4347 7252

$$
NASH
265 
WWUS51 KBTV 272332
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
732 PM EDT FRI MAY 27 2011

VTC027-272342-
/O.CAN.KBTV.SV.W.0030.000000T0000Z-110527T2345Z/
WINDSOR VT-
732 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINDSOR COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
CANCELLED THE SEVERE THUNDERSTORM WARNING.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

LAT...LON 4325 7281 4336 7276 4345 7272 4367 7265
      4372 7228 4360 7233 4358 7237 4338 7241
      4336 7238 4330 7239 4323 7245 4322 7270
TIME...MOT...LOC 2332Z 207DEG 30KT 4356 7245

$$
NASH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:18 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 27, 4:18 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
418 PM EDT FRI MAY 27 2011

.SYNOPSIS...
EXPECT MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY
TONIGHT...ESPECIALLY OVER CENTRAL AND SOUTHERN VERMONT WHERE THE
POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL EXIST.
FOR THE START OF THE MEMORIAL DAY WEEKEND...EXPECT ABOVE NORMAL
TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 417 PM EDT FRIDAY...AREAL COVERAGE OF STORMS IS INCREASING
LATE THIS AFTERNOON ACROSS THE NORTH COUNTRY AND POINTS SOUTHWEST.
INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE
STORMS OVER CENTRAL AND SOUTHERN VERMONT AS WELL AS SOUTHERN ESSEX
COUNTY NEW YORK. SEVERE THUNDERSTORM WATCH NUMBER 389 REMAINS IN
EFFECT UNTIL 8PM FOR THIS AREA. STILL LOOKING AT THE POTENTIAL FOR
HEAVY RAIN ACROSS THIS AREA AS WELL AFTER THE SEVERE THREAT COMES
TO AN END. MORE SHOWERY WEATHER BEHIND THE FRONT IN THE SAINT
LAWRENCE VALLEY SUGGESTS THREAT FOR FLASH FLOODING HAS COME TO AN
END AND THUS HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS
AREA...BUT KEPT IT IN PLACE ELSEWHERE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 417 PM EDT FRIDAY...WEAKER FLOW ALOFT IS EXPECTED ON
SATURDAY...BUT AFTERNOON HEATING AND LINGERING MOISTURE WILL
CREATE AN ENVIRONMENT MEANT FOR INSTABILITY DRIVEN CONVECTION AND
GIVEN THE WEAKER SHEAR...WOULD EXPECT PULSE STORMS TO
FORM...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD IN THE AFTERNOON.
LOCALIZED HEAVY DOWNPOURS WILL STILL REMAIN A CONCERN.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 238 AM EDT FRIDAY...A SIGNIFICANT WARMING TREND IS ANTICIPATED
FOR THE SUNDAY THRU TUESDAY PERIOD WITH CONTINUED GOOD CONSISTENCY
BETWEEN THE GFS AND ECMWF MODELS. MAIN FRONTAL BNDRY LIFTS NORTH
OF THE INTL BORDER SATURDAY NIGHT AND SUNDAY...BUT ENOUGH
SW/CYCLONIC 700-500MB FLOW REMAINS THAT WILL CONTINUE WITH CHANCES
FOR SCATTERED SHOWERS AND POSSIBLE TSTMS SAT NIGHT INTO SUNDAY.
THEREAFTER....A MAJOR PATTERN CHANGE TAKE PLACE AS A DEEP-LAYER
RIDGE BUILDS NEWD FROM THE GULF COAST ALL THE WAY INTO NEW ENGLAND
SUNDAY NIGHT THRU TUESDAY. THIS WILL REPRESENT A TRANSITION TOWARD
HOT AND HUMID CONDITIONS. AIR MASS SUPPORTS TEMPERATURES WELL INTO THE
80S SUN AND MON...AND WITH 850MB TEMPERATURES OF +19C TO +20C IN
00Z GFS...LOOKING AT LOW 90S IN THE VALLEYS FOR HIGHS ON TUESDAY.
NOT EXPECTING MUCH IN THE WAY OF SHOWER ACTIVITY WITH GENERAL
SUBSIDENCE REGIME IN PLACE.

IT CONTINUES TO APPEAR THAT A STRONG COLD FRONT WILL MOVE ACROSS
THE NORTH COUNTRY FROM WEST TO EAST TUESDAY NIGHT INTO WEDNESDAY
MORNING BRINGING SHOWERS AND POSSIBLE TSTM ACTIVITY AS UPR RIDGE
BREAKS DOWN. CAN/T RULE OUT SVR WEATHER PROSPECTS WITH THE
FRONT...BUT POTENTIAL WOULD BE GREATER IF TIMING WAS A BIT LATER
THAN CURRENTLY PROGGED /WED AFTN/ TO COINCIDE WITH BOUNDARY LAYER
HEATING. WE/LL NEED TO MONITOR THIS...ESPECIALLY WITH 00Z GFS
INDICATING POSSIBLE ELEVATED MIXED LAYER AIR ON NRN PERIPHERY OF
RIDGE AXIS AND AHEAD OF APPROACHING SHORTWAVE TROUGH FROM THE
GREAT LAKES...GFS INDICATES 700-500MB LAPSE RATES APPROACHING
8 C/KM LATE TUESDAY/TUES NIGHT.

850MB TEMPS DROP ABRUPTLY TO AROUND +4C BY 00Z THURSDAY WITH NW
FLOW AND CAA DURING MUCH OF THE DAY WEDNESDAY. THIS WILL BRING A
SHARP COOL-DOWN WITH HIGHS IN THE 70S ON WEDNESDAY AND THEN MID-
UPR 60S WITH DRY CONDITIONS AND HIGH PRESSURE EXPECTED ON
THURSDAY. MUCH LOWER HUMIDITY LEVELS ARE ALSO ANTICIPATED LATE
WEDNESDAY AND ESPECIALLY ON THURSDAY. SFC DEWPOINTS MAY BE AS LOW
AS THE UPR 30S TO MID 40S WITH DRY CANADIAN AIR MASS ON THURSDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...A QUASI-STATIONARY BOUNDARY LINGERS ON A
SOUTHWEST TO NORTHEAST ORIENTATION FROM ESSEX COUNTY NEW YORK
THROUGH NORTHEAST VERMONT. EXPECT LIGHT RAIN AND PERIODS OF
SHOWERS NORTH OF THIS FRONT...MENTIONED RAIN FOR MSS SLK AND PBG.
BTV WILL BE CLOSER TO THE EDGE OF THIS BOUNDARY AND MAY SEE SOME
THUNDERSTORMS APPROACHING ITS LOCATION. MPV WILL BE ON THE WARM
SIDE OF THE FRONT AND HAS A BETTER CHANCE OF THUNDERSTORMS WHICH
HAVE BE MENTIONED WITH VCTS FROM 21Z TO 02Z. RUT WILL BE IN THE
HIGHEST IMPACT AREA WHERE VOLATILE THUNDERSTORM ACTIVITY IS
EXPECTED. LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE WITH THESE STORMS.

OVERNIGHT...THUNDERSTORMS CEASE AND FOG FORMS ACROSS THE REGION.
MPV AND SLK CAN EXPECT LOWER IFR VISIBILITIES WHILE THE OTHER
LOCATIONS EXPERIENCE MVFR. IFR/MVFR CEILINGS WILL ALSO POSE A THREAT
OVERNIGHT AT ALL AREAS. CONDITIONS WILL IMPROVE AFTER 14Z SATURDAY.

OUTLOOK 18Z SATURDAY THROUGH TUESDAY...
18Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. 00Z MONDAY THROUGH TUESDAY...TRENDING VFR
WITH HIGH PRESSURE BUILDING IN.

&&

.HYDROLOGY...
AS OF 417 PM EDT FRIDAY...A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH
EARLY SATURDAY AS MORE HEAVY RAIN IS ANTICIPATED LATER TONIGHT...ESPECIALLY
ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. ADDITIONAL RAINFALL
AMOUNTS IN THE 1 TO 2 INCH RANGE CAN BE EXPECTED FOR THIS AREA.

&&

.MARINE...
AS OF 417 PM EDT FRIDAY...EXPECT SLOW RISES ON LAKE CHAMPLAIN
THROUGH SUNDAY MORNING IN RESPONSE TO THURSDAYS RAINFALL AND
EXPECTED PRECIPITATION TONIGHT. LAKE SHOULD REACH 102.5 BY SUNDAY
MORNING. NORTH WINDS TONIGHT WILL BECOME SOUTHERLY SATURDAY AND
SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028>031-034-035.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...BANACOS
AVIATION...BOYD
HYDROLOGY...EVENSON
MARINE...EVENSON
Hazardous weather outlook, May 27, 2:06 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
206 PM EDT FRI MAY 27 2011

NYZ026>031-087-VTZ001>003-005-006-016-017-281815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
206 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ034-035-VTZ004-007>012-018-019-281815-
WESTERN ESSEX-EASTERN ESSEX-ESSEX-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-
EASTERN RUTLAND-
206 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE
EASTERN ADIRONDACK MOUNTAINS IN NEW YORK INTO CENTRAL AND SOUTHERN
VERMONT BY EARLY THIS AFTERNOON. THE PRIMARY THREAT WILL BE ONE
INCH HAIL AND ISOLATED WIND GUSTS TO 70 MPH IN THE STRONGER STORMS.

THESE SHOWERS AND THUNDERSTORMS WILL TRANSITION INTO VERY HEAVY
RAINFALL LATER THIS AFTERNOON AND EARLY EVENING...WITH MORE FLASH
FLOODING ANTICIPATED. THE PRIMARY THREAT AREA FOR FLASH FLOODING
WILL BE ACROSS ESSEX COUNTY NEW YORK INTO MOST OF CENTRAL AND
SOUTHERN VERMONT...INCLUDING PARTS OF THE NORTHEAST KINGDOM AND
SOUTHERN CHAMPLAIN VALLEY. EXPECT RAINFALL AMOUNTS OF 1 TO 3
INCHES IN A VERY SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 27, 6:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
634 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             SHOREHAM                43.89N  73.32W
05/27/2011  E0.50 INCH       ADDISON            VT   PUBLIC

            HALF-INCH HAIL

&&

EVENT NUMBER BTV1100222

LOCONTO
Special weather statement, May 27, 6:35 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
635 PM EDT FRI MAY 27 2011

VTZ006-008-017-272300-
EASTERN CHITTENDEN VT-LAMOILLE VT-WASHINGTON VT-
635 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHITTENDEN...
NORTHERN WASHINGTON AND SOUTH CENTRAL LAMOILLE COUNTIES...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS NEAR WATERBURY...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WATERBURY CENTER...MIDDLESEX CENTER...MOSCOW...MOUNT WORCESTER...
WORCESTER...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

LAT...LON 4459 7257 4439 7238 4423 7272 4440 7282

NASH
Local storm report, May 27, 6:40 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
640 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             WATERBURY CENTER        44.38N  72.72W
05/27/2011  E1.00 INCH       WASHINGTON         VT   PUBLIC

            QUARTER SIZE HAIL

&&

EVENT NUMBER BTV1100223

LOCONTO
Local storm report, May 27, 6:48 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
648 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             CORNWALL                43.96N  73.21W
05/27/2011  E0.25 INCH       ADDISON            VT   PUBLIC

            PEA SIZE HAIL

&&

EVENT NUMBER BTV1100224

LOCONTO
Local storm report, May 27, 6:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
649 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             MONTPELIER              44.27N  72.57W
05/27/2011  E0.25 INCH       WASHINGTON         VT   PUBLIC

            PEA SIZE HAIL

&&

EVENT NUMBER BTV1100225

LOCONTO
Special weather statement, May 27, 6:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
649 PM EDT FRI MAY 27 2011

NYZ034-035-VTZ008-009-018-272315-
EASTERN ADDISON VT-EASTERN ESSEX NY-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN ESSEX NY-
649 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL AFFECT ADDISON...SOUTHEASTERN ESSEX AND
SOUTHWESTERN WASHINGTON COUNTIES...

AT 648 PM EDT...WEATHER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
FROM NEAR TICONDEROGA...TO BRIDPORT AND NEW HAVEN.

THESE STORMS WERE MOVING NORTHEAST AT 35 MPH AND PRODUCE HAIL AS
LARGE AS DIMES.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SHOREHAM...SHOREHAM CENTER...WEST CORNWALL...CORNWALL...MIDDLEBURY...
EAST MIDDLEBURY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

LAT...LON 4376 7335 4380 7338 4379 7355 4392 7369
      4421 7298 4416 7295 4421 7293 4421 7292
      4395 7279 4389 7285 4388 7288 4390 7288
      4384 7303 4384 7322 4380 7322

NASH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:13 PM EDTTornado WarningBTVCaledonia, Essex, Orange, Washington47 min
May 26, 8:19 PM EDTFlash Flood WarningBTVAddison, Chittenden3 hr
May 26, 8:23 PM EDTSevere Thunderstorm WarningBTVOrange, Washington36 min
May 26, 8:29 PM EDTFlash Flood WarningBTVAddison, Caledonia, Chittenden, Essex, Lamoille, Orange and 4 more3 hr
May 26, 8:44 PM EDTFlash Flood WarningBTVAddison, Rutland6 hr
May 26, 9:03 PM EDTSpecial Weather StatementBTVCaledonia42 min
May 26, 10:15 PM EDTSpecial Weather StatementBTVEssex30 min
May 26, 10:28 PM EDTFlash Flood WarningBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more6 hr
May 26, 11:59 PM EDTRiver Flood WarningBTVWashington13 hr
May 26, 11:59 PM EDTRiver Flood WarningBTVChittenden39 hr
May 27, 12:16 AM EDTSevere Thunderstorm WarningBTVRutland, Windsor43 min
May 27, 1:01 AM EDTRiver Flood WarningBTVCaledonia42 hr
May 27, 4:07 AM EDTFlash Flood WarningBTVCaledonia, Essex, Lamoille, Orange, Orleans, Washington3 hr
May 27, 5:02 PM EDTSevere Thunderstorm WarningBTVAddison58 min
May 27, 5:11 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor64 min
May 27, 5:38 PM EDTSpecial Weather StatementBTVCaledonia37 min
May 27, 5:47 PM EDTSevere Thunderstorm WarningBTVAddison58 min
May 27, 6:32 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex28 min
May 27, 6:35 PM EDTFlash Flood WarningBTVAddison, Chittenden, Lamoille, Washington4 hr
May 27, 6:35 PM EDTSpecial Weather StatementBTVWashington25 min
May 27, 6:42 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Orange, Orleans, Washington63 min
May 27, 6:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington59 min
May 27, 6:49 PM EDTSpecial Weather StatementBTVAddison26 min
May 27, 7:05 PM EDTFlash Flood WarningBTVCaledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more3 hr
May 27, 7:27 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington63 min
May 27, 7:30 PM EDTSpecial Weather StatementBTVAddison30 min
May 27, 7:31 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex34 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.